Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 233, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 24, 2006, 5:34 PM CDT for Laclede County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2006, 5:34 PM CDT (22:34 UTC)
- Expired
- May 24, 2006, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:58 PM CDT | HAIL 1 | Lynchburg, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 242234 SVRSGF MOC105-242315- /O.NEW.KSGF.SV.W.0233.060524T2234Z-060524T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 534 PM CDT WED MAY 24 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LACLEDE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 615 PM CDT. * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF I-44 NEAR MILE MARKER 130...OR 17 MILES SOUTHEAST OF LEBANON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LACLEDE COUNTY...INCLUDING THE TOWN OF LYNCHBURG. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3754 9255 3748 9256 3748 9225 3765 9225 $$ CRAMER
3 follow-up statements
000 WWUS53 KSGF 242244 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 PM CDT WED MAY 24 2006 MOC105-242315- /O.CON.KSGF.SV.W.0233.000000T0000Z-060524T2315Z/ LACLEDE MO- 544 PM CDT WED MAY 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LACLEDE COUNTY UNTIL 615 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTH OF HARTVILLE...OR 19 MILES SOUTHEAST OF LEBANON...AND MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LACLEDE COUNTY...INCLUDING THE TOWN OF LYNCHBURG. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3752 9246 3748 9246 3748 9225 3762 9225 $$ CRAMER
000 WWUS53 KSGF 242254 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT WED MAY 24 2006 MOC105-242315- /O.CON.KSGF.SV.W.0233.000000T0000Z-060524T2315Z/ LACLEDE MO- 554 PM CDT WED MAY 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LACLEDE COUNTY UNTIL 615 PM CDT... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF FORT LEONARD WOOD...AND MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN LACLEDE COUNTY...INCLUDING THE TOWN OF LYNCHBURG. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3752 9246 3748 9239 3748 9225 3762 9225 $$ CRAMER
000 WWUS53 KSGF 242312 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT WED MAY 24 2006 MOC105-242322- /O.EXP.KSGF.SV.W.0233.000000T0000Z-060524T2315Z/ LACLEDE MO- 612 PM CDT WED MAY 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 608 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3752 9246 3748 9239 3748 9225 3762 9225 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:58 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 24, 1:58 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 158 PM CDT WED MAY 24 2006 .DISCUSSION... AXIS OF STRONG INSTABILITY WITH WEAKENING INHIBITION IS SETTING UP FROM SE KS NORTHEASTWARD INTO THE LAKE OF THE OZARKS REGION EARLY THIS AFTERNOON. CONWAY AND NEODESHA PROFILERS SHOW 6KM WINDS OF 35-45KT ACROSS THE AREA WHICH IS LEADING TO 0-6KM BULK SHEAR VALUES APPROACHING 35KT. GIVEN THE STRONG INSTABILITY IN PLACE THE STAGE SEEMS TO BE SET FOR SEVERE MULTICELLULAR CONVECTION TO RAPIDLY DEVELOP THIS AFTERNOON WITH AT LEAST SOME POTENTIAL FOR LOOSELY ORGANIZED SUPERCELLS WHICH WOULD ONLY MAGNIFY THE WIND/HAIL POTENTIAL. GREATEST SEVERE THREAT WILL LIKELY REMAIN NORTH OF I44 WHERE ATMOSPHERE HAS HAD THE MOST TIME TO RECOVER...HOWEVER WITH HOURS OF HEATING TO GO REMAINDER OF THE CWA STILL HAS TIME TO DESTABILIZE. CONVECTION WILL PROBABLY BEGIN TO WEAKEN AFTER SUNSET GIVEN THE RELATIVELY WEAK FORCING ALONG THE FRONT AND THE MAJORITY OF THE UPPER LEVEL SUPPORT PASSING TO OUR NORTH. FRONTAL BOUNDARY ITSELF IS NOT IN ANY BIG HURRY TO MOVE SOUTHWARD SO MOST OF THE CWA SHOULD STAY IN THE WARM SECTOR TONIGHT WITH LOWS LIKELY STRUGGLING TO FALL FAR INTO THE 60S. WRF/NAM/GFS ALL HAVE SLOWED THE FRONTAL TIMING DOWN SOME MORE AND HAS THE FRONT VERY NEAR THE ARKANSAS/MISSOURI BORDER THURSDAY AFTERNOON. MOISTURE POOLING ALONG THE BOUNDARY SHOULD ALLOW MLCAPES TO INCREASE TO 3000 J/KG OVER OUR FAR SOUTHERN CWA WITH 0-6KM SHEAR VECTORS PROGGED TO BE IN EXCESS OF 40KT...SO IF STORMS DEVELOP CONDITIONS WILL BE VERY FAVORABLE FOR SUPERCELLS WITH VERY LARGE HAIL AND POSSIBLY DAMAGING WINDS. BIG QUESTION WILL BE WHETHER CONVECTION WILL DEVELOP ALONG THE BOUNDARY GIVEN LACK OF UPPER LEVEL SUPPORT...HOWEVER WITH LITTLE IF ANY CAP WEAK CONVERGENCE ALONG THE NEARLY STALLED OUT FRONT COULD BE ENOUGH FOR SOME ISOLATED SEVERE THUNDERSTORMS TO DEVELOP. WEAK FRONT/MOISTURE DISCONTINUITY BOUNDARY WILL LIKELY BEGIN TO LIFT EVER SO SLOWLY NORTHWARD ACROSS OUR CWA THURSDAY NIGHT THROUGH FRIDAY NIGHT. MODEST ASCENT NORTH OF THE BOUNDARY ASSOCIATED WITH LOW LEVEL JET COULD ALLOW FOR SOME NOCTURNAL CONVECTION TO DEVELOP AND WEAK SURFACE CONVERGENCE ALONG THE BOUNDARY COULD ALLOW FOR AFTERNOON CONVECTION TO DEVELOP FRIDAY AFTERNOON. NEITHER SCENARIO LOOKS OVERLY LIKELY AT THIS TIME BUT ENOUGH OF A CHANCE EXISTS GIVEN THE AMOUNT OF MOISTURE AND INSTABILITY IN PLACE TO WARRANT AT LEAST SCHC POPS DURING THAT TIME FRAME. WHATS LEFT OF THE BOUNDARY WILL LIFT NORTH OF THE AREA BY SATURDAY WITH THUNDERSTORM CHANCES DECREASING. TEMPERATURES WILL BECOME QUITE TOASTY OVER THE WEEKEND WITH 850MB TEMPS OVER 20C AND UPPER RIDGE OVER THE AREA. HIGHS WILL PROBABLY CLIMB INTO THE 90S AREA WIDE SATURDAY EVEN ON THE PLATEAU WITH MID 90S POSSIBLE OVER WESTERN/NORTHERN PORTIONS OF THE CWA. COULD SEE TEMPERATURES BEGIN TO MODERATE A BIT EARLY NEXT WEEK AS UPPER RIDGE WEAKENS A BIT AND 850MB TEMPS COOL SOME. THIS COOLING IS MAINLY ADVERTISED BY THE GFS AND ECMWF IS LESS AGGRESSIVE WITH THE COOLING. DID TREND TEMPS A BIT MORE TOWARD CLIMO EARLY NEXT WEEK BUT REALLY WOULDNT BE SURPRISED IF THESE TEMPS NEED TO BE BUMPED UP SOME EVENTUALLY. PRECIPITATION CHANCES THROUGH THE EXTENDED LOOK PRETTY PALTRY AND KEPT POPS NEAR/SLIGHT BELOW CLIMO (WHICH IS NEAR 20 PERCENT) THROUGH THE PERIOD. IZZI && .AVIATION... FOR THE 18Z TAFS...HAVE GONE ON CONSERVATIVE SIDE WITH RESPECT TO CONVECTIVE DEVELOPMENT AT THE TERMINAL FORECAST LOCATIONS THIS FORECAST PERIOD. WITH FRONT STILL WELL BACK IN KANSAS WILL BE HARD TO PINPOINT THUNDERSTORM DEVELOPMENT IN THE CWA THIS AFTERNOON SO HAVE GONE WITH VCTS IN CURRENT TAFS. IN FACT WRF MODEL RUN SHOWING NO QPF OVER MOST OF THE CWA FOR TONIGHT AND MOS GUIDANCE REMAIN WELL BELOW THE TEMPO COVERAGE GUIDELINES TO MENTION IN CURRENT TAFS. SO FOR NOW WILL KEEP REMAINDER OF FORECAST PERIOD DRY AND VFR. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 24, 1:00 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED MAY 24 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT WED MAY 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
HAIL TO THE SIZE OF GOLF BALLS.
AND DAMAGING WINDS OVER 60 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL DEVELOP AFTER 4 PM
WITH THE THUNDERSTORMS AND SEVERE THREAT CONTINUING INTO THE
EVENING HOURS. THUNDERSTORMS WILL BE MOST NUMEROUS NORTH OF
INTERSTATE 44...WHERE THE GREATEST THREAT OF SEVERE WEATHER
WILL ALSO EXIST.
DISCUSSION:
A WEAK FRONTAL BOUNDARY WILL MOVE INTO THE OUTLOOK AREA LATE THIS
AFTERNOON AND EVENING. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED
OVER MAINLY NORTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA
AHEAD LATE THIS AFTERNOON AND INTO THE EVENING. STRENGTHENING
WINDS ALOFT AND STRONG INSTABILITY WILL ALLOW FOR SOME OF THE
THUNDERSTORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.
IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...SOME
OF THE THUNDERSTORMS COULD PRODUCE TORRENTIAL DOWNPOURS WITH SOME
LOCATIONS POSSIBLY RECEIVING UP TO 2 INCHES OF RAIN IN AN HOURS
TIME. THIS COULD LEAD TO LOCALIZED FLASH FLOODING OF FLOOD PRONE
AREAS AND LOW WATER CROSSINGS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE THAT THUNDERSTORMS COULD DEVELOP OVER FAR
SOUTHERN PORTIONS OF THE OUTLOOK AREA THURSDAY
AFTERNOON...GENERALLY SOUTH OF HIGHWAY 60. IF THUNDERSTORMS DO
INDEED DEVELOP THEN CONDITIONS WOULD BE QUITE FAVORABLE FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 11 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 9:25 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| May 24, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 76 min |
| May 24, 6:54 PM CDT | Tornado Warning | SGF | Texas | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.